Texas, 2025

Damaging Winds in Texas, March 24, 2025

March 24, 2025 · NWS HGX · 4 events in 3 counties and zones

A merging cluster of storms produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A merging cluster of storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 24, 1:15 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 24, 1:15 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
215 AM CDT Mon Mar 24 2025

...New SYNOPSIS, SHORT TERM, LONG TERM, MARINE...

.SYNOPSIS...
Issued at 213 AM CDT Mon Mar 24 2025

The line of storms is continuing to track towards the coast this
morning. While thunderstorms are sub-severe, damaging wind gusts and
small hail will be possible. Expect these storms to move off the
coast in the next hour or two.

&&

.SHORT TERM...
(Today through Tuesday Night)
Issued at 213 AM CDT Mon Mar 24 2025

The front is still on track to reach the coast a little after
sunrise. As mentioned in the previous forecast, it is anticipated to
stall and wash out. Onshore flow will return by late this evening
with southeasterly winds prevailing. Despite the FROPA, not
expecting much of a cooldown today. Highs will be in the 80s across
the area.

Similar conditions expected Tuesday as high pressure lies to our
east...onshore winds will contribute to warm and humid weather with
highs in the 80s to near 90 degrees.

Lows for tonight and Tuesday night will be in the 60s (northernmost
locations may dip into the upper 50s).

Adams

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 213 AM CDT Mon Mar 24 2025

Calm weather should persist into Wednesday with only a slight chance
of isolated showers, mainly across the Piney Woods area. This comes
as the result of a surface high moving through the Plains/SE CONUS
while a warm sector lifts north with a boundary/convergence zone
forming near the ArkLaTex area on Wednesday. Otherwise conditions
remain similar to that of the day before with higher cloud cover
translating to a slight decrease in high temperatures, but still
reaching the 70s to mid 80s.

Substantial rainfall is still expected late in the workweek,
courtesy of a mid/upper level shortwave. This system should dig
through Desert Southwest/Northern Mexico on Thursday, bringing
widespread rainfall into the early weekend as it fills northeast
through the Southern Plains. PWs are still anticipated to range from
around 1.4-1.6 inches with a 25 to 40 knot LLJ jet moving into the
area Thursday evening. Forecast soundings still show profiles
suggesting high precipitation efficiency, with tight IQR spreads and
deep saturation still depicted in LREF soundings. A few long-range
deterministic models place the aforementioned shortwave further
south, though the broad picture still hasn't changed in the ensemble
means. Rainfall totals over this two day period are still expected
to be around 1.0-2.5 inches, seemingly manageable amounts given
CREST soil moisture is under 20% area-wide. Still, locally heavy
rains remain possible during this time frame.

WPC currently has areas along/west of I-45 under a Marginal (level
1/4) Risk of Excessive Rainfall on Thursday, extending to all areas
on Friday. While there is still some uncertainty with regards to
timing, the broader picture continues to suggest that locally heavy
rains will be possible throughout this period. Any stronger storms
with higher rainfall rates could result in ponding on roadways and
minor street flooding, especially in urban and low-lying areas.

Global models still show timing discrepancies over the weekend,
though guidance broadly suggests less active weather for Saturday as
the aforementioned disturbance pushes off to the northeast. Isolated
showers and storms continue over the weekend as another midlevel
shortwave trough traverses the Southern Plains. This next
disturbance is poised to push another cold front through SE Texas on
Sunday/early next week.

03

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1224 AM CDT Mon Mar 24 2025

An approaching cold front is currently bringing showers and
thunderstorms across portions of southeast Texas. A few of these
storms are strong to severe and capable of producing strong winds
(35 to 45 knots) and hail. This activity is expected to diminish
as the front slowly moves through. However, -SHRA and/or VCTS
could potentially continue through sunrise, especially across the
coastal terminals. Another concern is MVFR to occasional LIFR
conditions due to low clouds and fog. Highest probabilities for
these conditions look to remain from CXO terminal southward.
Conditions will slowly improve to MVFR after 12-15Z and VFR by
the afternoon. Winds will transition to the NNE and/or light and
variable after the frontal passage.

JM

&&

.MARINE...
Issued at 213 AM CDT Mon Mar 24 2025

A line of strong thunderstorms along a cold front will move off the
coast this morning, bringing strong winds across the Gulf waters.
Patches of sea fog may still develop early today ahead of the front,
but should clear with it's passage. East/northeast winds briefly
develop behind the front Monday afternoon with onshore flow quickly
returning Monday evening. Substantial rain chances return on
Thursday and continue into the weekend as the next storm system
moves through Texas. Stronger onshore winds and a long fetch across
the gulf could bring some swells to 6-7 feet Thursday through the
early weekend.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  83  62  88  61 /   0   0   0   0
Houston (IAH)			  83  63  88  64 /  20   0   0   0
Galveston (GLS)			  74  64  79  64 /  40   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...Adams
LONG TERM....03
AVIATION...JM
MARINE...03

In the hours before

Local storm report, Mar 24, 1:07 AM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
207 AM CDT Mon Mar 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     Marine Tstm Wind 11 SSW La Ward          28.71N 96.57W
03/24/2025  M41 MPH          Jackson            TX   Mesonet

            Corrects previous tstm wnd gst report from
            11 SSW La Ward. Point Comfort WeatherFlow
            site measured a 41 mph wind gust.

&&

BB
Special weather statement, Mar 24, 1:21 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
221 AM CDT Mon Mar 24 2025

TXZ178-179-199-200-212>214-227-300-313-240800-
San Jacinto TX-Waller TX-Northern Liberty TX-Coastal Harris TX-
Chambers TX-Polk TX-Inland Harris TX-Southern Liberty TX-
Fort Bend TX-Montgomery TX-
221 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL FORT BEND...
MONTGOMERY...SOUTHERN SAN JACINTO...NORTHWESTERN CHAMBERS...
LIBERTY...NORTHEASTERN WALLER...SOUTHEASTERN POLK AND HARRIS COUNTIES
THROUGH 300 AM CDT...

At 221 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Votaw to near Kingwood
to near Katy. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodloch, Central Northwest, Northshore, Cloverleaf, Downtown
Houston, Tomball, Fairbanks / Northwest Crossing, Langwood,
Willowbrook, Minute Maid Park, Hardin, Splendora, Hidden Valley,
Kingwood, Independence Heights, Memorial, Spring Branch North, The
Woodlands, Hilshire Village, and Greater Greenspoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2989 9465 2967 9575 3010 9604 3034 9558
      3055 9476 3053 9455 3050 9454 3049 9473
      3011 9460 3011 9447
TIME...MOT...LOC 0721Z 287DEG 35KT 3048 9470 3005 9513 2982 9574

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Mar 24, 1:22 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
222 AM CDT Mon Mar 24 2025

TXZ213-214-227-236>238-300-313-336>338-436>438-240815-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Chambers TX-Matagorda Islands TX-Inland Galveston TX-
Coastal Galveston TX-Brazoria Islands TX-Southern Liberty TX-
Galveston Island TX-Coastal Harris TX-Inland Harris TX-Fort Bend TX-
Coastal Brazoria TX-
222 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT GALVESTON...EASTERN FORT BEND...
BRAZORIA...NORTHWESTERN CHAMBERS...SOUTHWESTERN LIBERTY...
NORTHEASTERN MATAGORDA AND SOUTHERN HARRIS COUNTIES THROUGH 315 AM
CDT...

At 222 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Addicks Park Ten to near Sienna to near
Sargent. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Juliff, Jacinto City, Northshore, Sienna, Cloverleaf, Downtown
Houston, Langwood, Clinton Park Tri-Community, Minute Maid Park,
Independence Heights, Danbury, Galveston State Park, The Johnson
Space Center, Hunters Creek Village, Galveston Island West End,
Westbranch, Webster, Santa Fe, Iowa Colony, and San Luis Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2870 9589 2944 9581 2985 9569 2994 9492
      2946 9487 2897 9498 2874 9530 2862 9556
TIME...MOT...LOC 0722Z 266DEG 40KT 2979 9561 2943 9556 2877 9568

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Mar 24, 1:41 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
241 AM CDT Mon Mar 24 2025

TXZ214-300-240815-
Chambers TX-Southern Liberty TX-
241 AM CDT Mon Mar 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHAMBERS AND
SOUTHEASTERN LIBERTY COUNTIES THROUGH 315 AM CDT...

At 241 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Anahuac, or 15 miles southeast of Beach City, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oak Island, Winnie, and Stowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2953 9467 2965 9476 2992 9444 2989 9444
      2989 9437 2987 9436 2966 9436
TIME...MOT...LOC 0741Z 232DEG 29KT 2963 9463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 24, 1:48 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
248 AM CDT Mon Mar 24 2025

TXZ213-214-227-237-238-313-336>338-436>439-240845-
Inland Brazoria TX-Coastal Matagorda TX-Chambers TX-
Matagorda Islands TX-Inland Galveston TX-Coastal Galveston TX-
Brazoria Islands TX-Bolivar Peninsula TX-Galveston Island TX-
Coastal Harris TX-Inland Harris TX-Fort Bend TX-Coastal Brazoria TX-
248 AM CDT Mon Mar 24 2025

...A STRONG LINE OF THUNDERSTORMS WILL IMPACT GALVESTON...EAST
CENTRAL FORT BEND...EASTERN BRAZORIA...WESTERN CHAMBERS...EASTERN
MATAGORDA AND SOUTHEASTERN HARRIS COUNTIES THROUGH 345 AM CDT...

At 247 AM CDT, Doppler radar was tracking a line of strong
thunderstorms near Danbury, or 8 miles east of Angleton, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Westbury, Juliff, Minnetex, Scholes Field, Sienna, Galveston
Causeway, San Jacinto State Park, Hobby Airport, Cove, Edgebrook
Area, Danbury, Galveston State Park, The Johnson Space Center,
Galveston Island West End, Hitchcock, Bayou Vista, Webster, Santa Fe,
Iowa Colony, and San Luis Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2875 9558 2917 9541 2964 9560 2983 9478
      2932 9460
TIME...MOT...LOC 0747Z 245DEG 30KT 2920 9530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 24, 1:50 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
250 AM CDT Mon Mar 24 2025

TXZ199-200-213-214-227-237-238-300-313-337-338-437>439-240845-
Inland Brazoria TX-Northern Liberty TX-Chambers TX-
Inland Galveston TX-Coastal Galveston TX-Brazoria Islands TX-
Bolivar Peninsula TX-Southern Liberty TX-Galveston Island TX-
Coastal Harris TX-Inland Harris TX-Fort Bend TX-Montgomery TX-
Coastal Brazoria TX-
250 AM CDT Mon Mar 24 2025

...STRONG THUNDERSTORMS WILL IMPACT GALVESTON...EASTERN FORT BEND...
SOUTH CENTRAL MONTGOMERY...NORTHEASTERN BRAZORIA...CHAMBERS...
SOUTHERN LIBERTY AND HARRIS COUNTIES THROUGH 345 AM CDT...

At 249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Greenway / Upper Kirby Area to near Barrett to
Daisetta. Movement was southeast at 45 mph. This storm is merging
with another line to the southwest.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jacinto City, Northshore, Scholes Field, Cloverleaf, Downtown
Houston, Anahuac, Langwood, Clinton Park Tri-Community, Minute Maid
Park, Cove, Independence Heights, Galveston State Park, The Johnson
Space Center, Hunters Creek Village, Galveston Island West End,
Spring, Westbranch, Webster, Santa Fe, and Rollover Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2940 9436 2929 9457 2917 9469 2906 9510
      2992 9571 3009 9535 3000 9506 3021 9464
      3020 9463 3011 9460 3011 9454 3001 9444
      2989 9444 2989 9436 2956 9435 2955 9439
      2946 9435
TIME...MOT...LOC 0749Z 324DEG 37KT 2973 9545 2985 9498 3011 9466

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

03

The radar

The Houston radar (KHGX), 24 km away, was scanning. The volume nearest the first event began at 08:21 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harris

When
March 24, 2:20 AM CST
Where
Harris County, 0.92 mi NE of La Porte
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
29.680, -95.010

Mesonet station 9221D at Morgan's Point measured a 58 mph wind gust.

Thunderstorm Wind, Harris

When
March 24, 2:21 AM CST
Where
Harris County, (Hou)hobby Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
29.650, -95.280

KHOU ASOS station recorded a 61 mph wind gust.

Thunderstorm Wind, Brazoria

When
March 24, 2:22 AM CST
Where
Brazoria County, 1.51 mi NNW of Hastings
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
29.520, -95.240

Pearland regional airport ASOS recorded a 61 mph wind gust.

Thunderstorm Wind, Galveston

When
March 24, 2:23 AM CST
Where
Galveston County, 0.69 mi N of San Leon
Measured
64 kt (74 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.490, -94.920

Galveston County emergency manager reported damage to a manufactured home at 427 9th street in San Leon. Photos shared showed siding peeled off with a corner wall blown out. Part of the metal roofing was also peeled off. The raised foundation also appeared to be bent and or warped from the strong winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240918, 1240919, 1240920, 1240917.